Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 9, 2010, 8:29 AM CDT for Houston County, Trinity County, Walker County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2010, 8:29 AM CDT (13:29 UTC)
- Expired
- Jun 9, 2010, 9:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Houston County, TX, Trinity County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 178 km from the middle of the area, began a volume at 13:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3174 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 9, 6:35 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 9, 6:35 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION/MARINE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
635 AM CDT WED JUN 9 2010
.DISCUSSION...
THE UPPER LOW OVER S TX WILL SLOWLY MOVE NORTH-NORTHEASTWARD
TODAY. THE MODELS DIFFER SOMEWHAT ON THE SPEED AND LOCATION OF THE
LOW TONIGHT THROUGH LATE THURSDAY. PREFER A SLOWER MOVEMENT
TONIGHT AS THE UPSTREAM TROUGH APPEARS TO BE TOO FAR AWAY OVER
THE PACIFIC COAST. WITH THE LOW BEING SO CLOSE...LIKELY TO
CATEGORICAL POPS LOOK CERTAIN TODAY OVER MOST OF THE INLAND
COUNTIES. THE RAINFALL AREA EARLIER THIS MORNING OVER THE HILL
COUNTRY ACTUALLY MIMICKED A CORE RAIN EVENT. THE MODELS DID
INDICATE THAT THIS SCENARIO IS POSSIBLE AGAIN TONIGHT AND KEPT
LIKELY POPS OVER THE FAR NORTHERN COUNTIES. FOR THURSDAY...WENT
WITH HIGHER POPS THAN GUIDANCE GIVEN THE PREFERRED SLOWER MOVEMENT
OF THE LOW AND ITS POSITION JUST TO THE NORTH OR NORTHEAST OF THE
FORECAST AREA. THE LOW SHOULD GET PICKED UP AND SHEARED OFF
THURSDAY NIGHT AND FRIDAY AS THE UPSTREAM TROUGH MOVES ACROSS THE
ROCKIES.
THE MAIN CHALLENGE FOR TODAY CONCERNS THE HEAVY RAINFALL
POSSIBILITY. MODEL PW/S REACH AT OR ABOVE 2.25 INCHES AND THE
FORECAST SOUNDING PROFILES ARE CONDUCIVE FOR LOCALLY HEAVY
RAINFALL...ESPECIALLY OVER THE NORTHWESTERN SET OF COUNTIES. THE
GRIDDED FLASH FLOOD GUIDANCE IN THE FAR NORTHWEST BETWEEN COLORADO
AND HOUSTON COUNTIES IS LOW ENOUGH TO CONSIDER A FLOOD/FLASH FLOOD
WATCH. THOUGHT THAT THE 3KM WRF AND NAM12 DEPICTED THE SITUATION
WELL FOR TODAY IN COMBINATION WITH THE OTHER MODEL GUIDANCE. THESE
KEEP THE HEAVIEST RAINFALL OVER THE NORTHWEST. THE HPC QPF
GUIDANCE FIT WELL WITH THESE AND BASIN WIDE RAINFALL AMOUNTS OF
ONE TO THREE INCHES IS POSSIBLE. BECAUSE OF THIS...WILL ISSUE A
FLASH FLOOD WATCH FOR THE FAR WESTERN SET OF COUNTIES STARTING AT
12Z THIS MORNING AND ENDING AT 00Z THIS EVENING. WILL REASSESS THE
SITUATION FOR TONIGHT LATER TODAY.
BEYOND THURSDAY A RETURN TO A MORE SUMMER TIME PATTERN OCCURS.
BOTH THE GFS AND THE ECMWF DEVELOP AN UPPER LEVEL HIGH PRESSURE
AREA OVER THE LOWER MISSISSIPPI VALLEY EARLY NEXT WEEK. VERY WARM
DAY TIME TEMPERATURES SHOULD RESULT BEGINNING THIS WEEKEND.
40
&&
.AVIATION...
NUMEROUS SHRA/TSRA EXPECTED ACROSS SE TX TODAY LIKELY TO IMPACT ALL
OF THE TERMINALS. UPPER LOW PUSHING THROUGH CENTRAL TEXAS WILL
CONTINUE TO RESULT IN ROUNDS OF CONVECTION OVER THE AREA. THE
GREATEST COVERAGE WILL BE NORTH AND WEST OF KIAH. FREQUENT
LIGHTNING...WIND GUSTS TO 40 KTS...HEAVY RAINFALL...AND REDUCED
VISIBILITIES ARE LIKELY IN THE STRONGEST STORMS. HAVE BLANKETED VCTS
IN THE TAFS THROUGH 01Z AS WILL BE DIFFICULT TO TIME THE CLUSTERS OF
STORMS. MVFR CEILINGS ARE LIKELY IN THE CLUSTERS OF STORMS. EXPECT
ACTIVITY TO DIMINISH AROUND SUNSET. MVFR STRATUS DEVELOPMENT IS
LIKELY LATE TONIGHT AND EARLY THURSDAY. LESS CONVECTIVE COVERAGE IS
EXPECTED THURSDAY AS THE LOW BEGINS TO LIFT AWAY FROM THE AREA.
IMPORTANT NOTE...THE KLBX TAF WILL REMAIN NIL UNTIL THE ASOS IS
RESTORED. THE ESTIMATED TIME ASOS WILL BE RESTORED IS SOMETIME
DURING THE LAST WEEK OF JUNE.
35
&&
.MARINE...
LIGHT TO MODERATE ONSHORE FLOW WILL PERSIST THROUGH THURSDAY. WINDS
WILL BEGIN TO INCREASE THURSDAY THROUGH SATURDAY AS LOW PRESSURE
DEVELOPS OVER THE SRN PLAINS. CAUTION FLAGS WILL LIKELY BE NEEDED
THIS PERIOD AS WINDS INCREASE TO 15-20 KNOTS AND SEAS BUILD TO 4 TO
6 FEET. WINDS WILL SUBSIDE BEGINNING SUNDAY AS THE PRESSURE GRADIENT
FLATTENS. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 86 77 88 76 93 / 80 50 50 20 20
HOUSTON (IAH) 88 78 91 77 93 / 60 20 50 10 20
GALVESTON (GLS) 86 80 88 81 89 / 30 20 30 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
AUSTIN...BRAZOS...BURLESON...COLORADO...GRIMES...HOUSTON...
MADISON...WASHINGTON.
GM...NONE.
&&
DISCUSSION...40
AVIATION/MARINE...35Hazardous weather outlook, Jun 9, 8:19 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 819 AM CDT WED JUN 9 2010 TXZ163-176-195>198-210-211-101200- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-WASHINGTON- 819 AM CDT WED JUN 9 2010 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN UPPER LOW OVER THE TEXAS HILL COUNTRY WILL MOVE ACROSS THE AREA THIS MORNING AND LIKELY PERSIST THROUGH MUCH OF THIS AFTERNOON. DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE IN THE STRONGER STORMS. WITH THE UPPER LOW IS EXPECTED TO REMAIN TO OUR WEST...THERE IS A CHANCE THAT THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT. WIDESPREAD RAINFALL TOTALS OF 1 TO 3 INCHES ARE EXPECTED BY LATE TONIGHT MAINLY ALONG AND WEST OF A LINE FROM CROCKETT TO NAVASOTA TO COLUMBUS. LOCALLY HIGHER AMOUNTS...POSSIBLY EXCEEDING 5 INCHES...ARE POSSIBLE. .DAY TWO...THURSDAY AS THE UPPER LOW MOVES NORTHWARD AWAY FROM THE AREA...ISOLATED TO SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE. RAINFALL AMOUNTS GENERALLY LESS THAN 1 ARE EXPECTED. THE STORMS ARE EXPECTED TO END BY THE EVENING. .DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY. GMZ330-335-350-355-TXZ164-177>179-199-200-212>214-226-227-235>238- 101200- BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS- JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WALLER- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 819 AM CDT WED JUN 9 2010 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TODAY. THIS ACTIVITY WILL LIKELY PERSIST THROUGH THE AFTERNOON HOURS. DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE IN THE STRONGER STORMS. SINCE UPPER LOW OVER THE HILL COUNTRY IS EXPECTED TO REMAIN TO OUR WEST...THERE IS A CHANCE THAT THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH TONIGHT. RAINFALL TOTALS IN THE STRONGER STORMS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES. .DAY TWO...THURSDAY AS THE UPPER LOW MOVES NORTHWARD AWAY FROM THE AREA...ISOLATED TO SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE. RAINFALL AMOUNTS GENERALLY LESS THAN 1 ARE EXPECTED. THE STORMS ARE EXPECTED TO END BY THE EVENING. .DAYS THREE THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Special weather statement, Jun 9, 5:43 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
543 AM CDT WED JUN 9 2010
TXZ177-198-199-091145-
GRIMES-MONTGOMERY-WALKER-
543 AM CDT WED JUN 9 2010
...SIGNIFICANT WEATHER ADVISORY...
AT 539 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL GRIMES COUNTY...MOVING
NORTHEAST AT 20 MPH.
WINDS GREATER THAN 40 MPH AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...RICHARDS...
PLANTERSVILLE...DOBBIN...DACUS...AND TODD MISSION.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3069 9553 3024 9583 3024 9589 3030 9603
3080 9581
TIME...MOT...LOC 1042Z 206DEG 19KT 3034 9589The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:57 AM CDT | Flood Watch | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Houston and 8 more | 34 hr |
| Jun 9, 5:43 AM CDT | Special Weather Statement | HGX | Grimes | 62 min |
| Jun 9, 7:12 AM CDT | Tornado Warning | HGX | Grimes, Montgomery, Walker | 24 min |
| Jun 9, 7:57 AM CDT | Tornado Warning | HGX | Houston, Madison, Walker | 33 min |
| Jun 9, 8:58 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Washington | 2 hr |
| Jun 9, 9:07 AM CDT | Special Weather Statement | HGX | Madison, Walker | 53 min |
| Jun 9, 10:22 AM CDT | Special Weather Statement | HGX | Houston, Trinity | 53 min |
| Jun 9, 10:40 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado, Washington | 65 min |
| Jun 9, 10:57 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Madison, Washington | 3 hr |
| Jun 9, 11:42 AM CDT | Special Weather Statement | HGX | Brazos | 63 min |
| Jun 9, 12:40 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 50 min |
| Jun 9, 12:46 PM CDT | Tornado Warning | HGX | Montgomery | 29 min |
| Jun 9, 1:54 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Madison, Washington | 111 min |
| Jun 9, 2:50 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 40 min |
| Jun 9, 4:26 PM CDT | River Flood Warning | HGX | Burleson, Washington | 18 hr |
| Jun 9, 4:26 PM CDT | River Flood Warning | HGX | Burleson, Lee | 18 hr |
| Jun 9, 4:26 PM CDT | River Flood Warning | HGX | Burleson, Lee | 45 hr |
| Jun 9, 4:51 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison, Walker | 114 min |
| Jun 9, 6:05 PM CDT | Flash Flood Warning | HGX | Brazos, Grimes, Madison, Walker | 115 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.